best casino bonuses australian online casino au dollars trusted online gambling internet casino download old information online us casinos las vegas best online casino craps flash casino games mac play online vegas

Get Our Newsletter



Links

Columnists



Site Search


Entire (RSS)
Comments (RSS)

Archive Calendar

October 2015
S M T W T F S
« Sep   Nov »
 123
45678910
11121314151617
18192021222324
25262728293031

Guides

How to Become a Bounty Hunter



Parker: The Continuing Rapid Rise of Seizures and Overdose Fatalities Involving Fentanyl

Ross Parker

Ross Parker

Ross Parker was chief of the criminal division in the U.S. Attorney’s Office in Detroit for 8 years and worked as an AUSA for 28 in that office.

By Ross Parker
ticklethewire.com

The CDC (Centers for Disease Control and Prevention) issued an alert this week about the continuing rapid rise of seizures and overdose fatalities involving fentanyl. As reported in this column last June, fentanyl is a fast-acting opioid , 50-100 times stronger than morphine, that is now being used by sellers to mix with heroin in order to increase the “high.” The problem is that the substance is so much more potent that users often do not know of this increase and have a greater risk of suffering a fatal overdose.

The danger posed by this development has risen dramatically in the last three years, and the increase in 2014 was at epidemic levels. DEA has responded with ramping up enforcement activity. Seizures have gone from 618 in 2012, 949 in 2013, to a staggering 4,585 in 2014. These seizures are concentrated in ten states, with Ohio having the highest number of seizures (1,245), followed by Massachusetts (630), and Pennsylvania (419).

Most of this rise has been from illegal manufacturing operations rather than diversion of pharmaceutically produced drugs, according to a report by the DEA Office of Diversion Control. The alert was reported in this week’s Medscape Medical News.

The CDC asked law enforcement to participate in expanded surveillance and record-keeping programs, along with medical examiners and emergency rooms, to report these seizures to local public health departments. It also warned law enforcement officers to take special safety precautions to avoid exposure to the drug either through skin contact or by inadvertently inhaling it.


Print This Post Print This Post

Write a comment

You need to login to post comments!